Hail, Pearl River
- When
- August 20, 4:35 PM CST
- Where
- Pearl River County, 1 mi N of Poplarville
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.850, -89.533
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 20, 2:05 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 305 PM CDT WED AUG 20 2003 LATEST SURFACE ANALYSIS CONTINUE TO SHOW A 1023MB HIGH OVER VIRGINIA/NORTH CAROLINA WITH RIDGING SOUTHWEST TOWARD THE NORTHEAST GULF. UPPER AIR ANALYSIS SHOWED THE HIGH OVER OHIO...A VIGOROUS SHORT OVER MINNESOTA...AND A WEAKNESS OR TROUGH OFF THE NORTHEAST CONUS TO NORTHEAST GULF. SEVERAL VORT MAXS WERE INITIALIZED OVER THE NORTH AND NORTHEAST GULF. THESE WEAK DISTURBANCES WERE MAINLY RESIDING AT THE BASE OF THE EAST COAST TROUGH. GFS AND ETA CONTINUE TO SHOW THE RIDGE OVER THE CENTRAL BUILDING AND THIS WILL PULL THE UPPER LEVEL INVERTED TROUGH AND ASSOCIATED VORT MAXS WEST. PRECIPITABLE WATER VALUES REMAIN BETWEEN 1.8 AND 2.1 INCHES WILL PERSIST THROUGH SATURDAY. ERGO...40 TO 50 PERCENT RAIN CHANCES WILL CONTINUE THROUGH SATURDAY. SHORT WAVE OVER MINNESOTA MOVES EAST AND DEEPENS FROM THE HUDSON BAY TO THE GREAT LAKES BY FRIDAY. THIS WAVE TROUGH IS EXPECTED TO DIG OVER THE EAST COAST AND DRIVE AN ASSOCIATED COLD FRONT SOUTH MAYBE TO SOUTHERN ARKANSAS AND NORTHERN/CENTRAL MISSISSIPPI...THE GREATEST PUSH WILL BE EAST OVER GEORGIA AND CAROLINAS SUNDAY. HOWEVER...THE FRONTAL BOUNDARY WILL PULL THE MOISTURE AND MOISTURE AXIS NORTH ALONG THE FRONTAL BOUNDARY MONDAY. WILL HAVE HIGHER CHANCE POPS NORTH AND LOWER CHANCE POPS SOUTH MONDAY THROUGH WEDNESDAY. DO NOT ANTICIPATE A FRONTAL PASSAGE ACROSS THE FORECAST AREA WITH THIS FORECAST PACKAGE. HERE ARE SOME NUMBERS TO PONDER... MCB 073/092/073/090 072 25242 BTR 074/092/074/090 074 25242 MSY 077/091/077/089 076 25242 GPT 076/090/076/089 075 35242 .NEW...NONE LA...NONE. MS...NONE. 18
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-211100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT WED AUG 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS. RAINFALL MAY ALSO BE HEAVY AT TIMES. ORGANIZED OR WIDESPREAD SEVERE THUNDERSTORMS THOUGH ARE NOT EXPECTED. HEAT INDICES MAY EXCEED 105 DEGREES THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE 90 TO 95 DEGREE RANGE OVER THE CENTRAL GULF COAST. THE COMBINATION OF THE HIGH TEMPERATURES AND HIGH HUMIDITY VALUES WILL SEND HEAT INDICES INTO THE 105 TO 110 DEGREE RANGE THIS AFTERNOON. A HEAT INDEX OF 105 DEGREES IS CONSIDERED THE LEVEL WHERE MANY PEOPLE BEGIN TO EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH TUESDAY WITH THE BETTER CHANCES EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
MSZ077-202315- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 530 PM CDT WED AUG 20 2003 CORRECTED TO ADD MOVEMENT ...VERY STRONG THUNDERSTORMS IN PEARL RIVER COUNTY MISSISSIPPI... NATIONAL WEATHER SERVICE RADAR AT 526 PM CDT INDICATED A CLUSTER OF VERY STRONG THUNDERSTORMS ALONG INTERSTATE 59 BETWEEN LUMBERTON AND POPLARVILLE IN PEARL RIVER COUNTY MOVING SOUTHWEST 15 TO 20 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS TO 50 MPH AND SMALL HAIL MAY ACCOMPANY THESE INTENSE STORMS. SOME SMALL LIMBS AND BRANCHES MAY BE BLOWN OFF DUE TO THE VERY GUSTY WINDS. VISIBILITIES ALONG SOME OF THE MAJOR HIGHWAYS MAY BRIEFLY BE REDUCED TO LESS THAN ONE-HALF MILE. MOTORISTS SHOULD EXERCISE EXTREME CAUTION AND SLOW DOWN WHEN ENTERING AREAS OF VERY HEAVY RAINFALL. 05
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees were blown down in several areas of the county, resulting in power outages.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377185, 5377184.